Skip to content
My WebMD Sign In, Sign Up
Anyone else spacey a lot??
avatar
pugeebunnie posted:
Last June, I was diagnosed with hyperthyroidism, which has gone back forth between hypothyroidism, where it is now - what I'm wondering is this...spaciness has been my biggest complaint through all of this. Anyone else get spacey from a thyroid disorder or am I just going crazy here?
Reply
 
avatar
DOGDANCING_TCOS responded:
You are not alone in this very VERY annoying side effect of thyroid issues.

When your experiencing lots of brain fog, write important stuff down. Avoid caffeine cause that doesn't help the fogginess.

Are you on meds?
 
avatar
pugeebunnie replied to DOGDANCING_TCOS's response:
Thanks, hoping it wasn't just me. I'm also very run down which I'm sure can add to the spaciness. I'm on a low dose of Tapazole because I was hyperthyroid before, but now I must go off of it because it's pushing me into hypothyroidism (unfortunately, I must wait until Monday when the doctor authorizes me to go off the drug)...in the meantime, I'm really tired. Ugh...
 
avatar
DOGDANCING_TCOS replied to pugeebunnie's response:
You will also notice that where you are in your cycle has profound effects on the thyroid brain fog. Pay attention to when you are at your worse and mark it on a calender, compare to your cycle and you can predict days that you will be struggling, avoid scheduling anything brain intensive for those days of the month.

Does the doc talk about long term treatment plans or is he just going to keep treating with oral meds?

Even with a family and all the work that goes on with it you need to make your health a priority. When I am struggling going to bed and hour earlier will help a bit. Put off stuff on days you are fatigued the most. Working through he fatigue doesn't help, drinking caffeine to try to over come the fatigue doesn't help.

Thyroid issues are rough.

peace be the journey

Paja - Graves - (2 hyperthyroid pregnancies with PTU usage) RAI 2008 on levoxyl 88mcg
 
avatar
pugeebunnie replied to DOGDANCING_TCOS's response:
Thanks for all the advice. I have started journaling which I hope will shed some light on the issue and when I'm most struggling. Right now, I'm nearly finished with my cycle - perhaps makes a difference.
I didn't take my Tapazole this morning because I will need to go off of it, but I already feel spacey so I pray I haven't developed some strange dependancy on it, since I don't have a choice in the matter. Staying on it will only push me more Hypo. The doctor is supposed to call me today to see what our next step will be. I'm going to ask for a T3 and T4 lab as well as a choline check, and also, at what point do people have their thyroids just plain removed? Mine has been bouncing up-and-down for a year now and it doesn't appear to stabilize for more than two months. I'm also extremely medication sensitive so any changes in doses (which, of course, are frequent) affects me too. I've been going to bed earlier, exercising, and eating well, hoping all of that helps...but with three children under six and a busy life, I just want a more concrete resolution already. When will I just wake up and feel energetic and stable? Sigh...


Spotlight: Member Stories

Diagnosed with HypoThyroid 13 years ago.. and then again recently Currently on 50mcg of Synthroid and attempting to lose weight and feel NORMAL agai...More

Helpful Tips

Thyroid Info
Vitamin and nutrient deficiency is one of the main causes of this epidemic. ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.